MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT X3 CATHETER

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT X3 CATHETER
Model Number 18-5000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During insertion of the catheter to perform a pulmonary vein isolation (pvi) procedure, the catheter appeared to be inside the left atrial appendage instead of a pulmonary vein, which was confirmed by inflating the balloon.The catheter was removed and reinserted again into the left atrial appendage, confirmed by balloon inflation.The catheter was withdrawn and inserted into the left superior pulmonary vein.While ablation was started, blood pressure dropped and all catheters were removed.Pericardiocentesis was performed to drain excess fluid but surgery was needed to repair a perforation in the left atrial appendage.The patient was reported to be doing well post-procedure.
 
Additional Manufacturer Narrative
No device deficiency reported.Cardiac perforation and tamponade are known potential adverse events of catheter ablation procedures disclosed in product labeling.Cardiofocus received medwatch report mw5145264 from fda.While the initial reporter and device serial number was listed as not releasable, the event date and description in mw5145264 match the report received from a company representative, and the company is unaware of any other event matching the description documented in mw5145264.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT X3 CATHETER
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
marlboro MA 01752
Manufacturer Contact
ian christianson
500 nickerson rd.
marlboro, MA 01752
MDR Report Key17817666
Report Number1225698-2023-00016
Device Sequence Number2342533
Product Code OAE
UDI-Device Identifier00859373007433
UDI-Public00859373007433
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number18-5000
Device Catalogue Number18-5000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite